Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Miami, FL

August 1, 2020Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Aug 1, 2020, 9:42 PM EDT for Miami-Dade County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2020, 9:42 PM EDT (01:42 UTC)
Expired
Aug 1, 2020, 10:30 PM EDT
In force
48 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 19 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 1.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2020-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2020-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WWUS82 KMFL 020142
SPSMFL

Special Weather Statement
National Weather Service Miami FL
942 PM EDT Sat Aug 1 2020
 
FLZ073-074-173-020230-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
942 PM EDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
1030 PM EDT...

* At 942 PM EDT, National Weather Service meteorologists were
  tracking a gusty shower over West Little River, or near Hialeah,
  moving southwest at 40 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  shower.

* Locations impacted include...
  Miami, Hialeah, Miami Beach, Homestead, Coral Gables, South Miami,
  The Redland, Kendall, Miami Gardens, North Miami, Doral, Miami
  Lakes, Hialeah Gardens, Pinecrest, Opa-Locka, Miami Springs,
  Sweetwater, Miami Shores, North Bay Village and West Miami.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2595 8025 2583 8012 2546 8039 2566 8069
TIME...MOT...LOC 0142Z 050DEG 34KT 2585 8024 

$$

HVN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:53 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 1, 7:53 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
753 PM EDT Sat Aug 1 2020

...00z Aviation Update...

.Aviation...
Conditions will gradually worsen across the Atlantic terminals
this evening and overnight. Winds will increase and begin shifting
as the storm passes east. In heavier rainbands, expect sudden
cig/vis reductions. Terminals will begin to clear from south to
north by mid morning Sunday. APF will likely keep VFR conditions
except for any outer bands that may temporarily reduce
vis/cig...but this will be the exception rather than the rule.
More convection may develop for APF Sunday afternoon.

&&

.Prev Discussion... /issued 521 PM EDT Sat Aug 1 2020/

..Tropical Storm Isaias Still Moving Toward The Region...
..Expected to regain Category 1 Hurricane Force Overnight...

Short Term (Rest of Today through Sunday Night)...

All eyes to our east with now Tropical Storm Isaias gradually creeping
towards the FL peninsula. Despite Isaias being downgraded to a tropical
storm this afternoon, it is still expected to regain Category 1
hurricane force overnight and early Sunday as it moves over the Gulf
Stream waters just off the coast. As the system nears, winds and rain
chances will increase across the region, especially along the Atlantic
coast and eastern portions of South Florida. Tropical Storm force wind
gusts are already plaguing portions of eastern Palm Beach, Broward, and
Miami-Dade counties (mostly along the immediate coast) with some far
outer bands emanating from Isaias. The squalls are expected to become
stronger and more frequent late this afternoon and early this evening,
making last-minute outdoor preparations increasingly dangerous.
Therefore, preparations to protect life and property should be rushed
to completion, preferably already completed, especially in the
hurricane and tropical storm warning areas.

STORM INFORMATION:
    - About 100 miles east-southeast of Miami FL
    - 25.1N 78.7W
    - Storm Intensity 70 mph
    - Movement Northwest or 310 degrees at 10 mph

CHANGES TO WATCHES AND WARNINGS:
    - The Hurricane Watch has been cancelled for Coastal Broward and
      Inland Palm Beach
    - The Tropical Storm Watch has been cancelled for Far South
      Miami-Dade and Inland Miami-Dade

CURRENT WATCHES AND WARNINGS:
    - A Hurricane Warning is in effect for Coastal Palm Beach and
      Metro Palm Beach
    - A Tropical Storm Warning is in effect for Coastal Broward,
      Coastal Miami-Dade, Inland Broward, Inland Palm Beach, Metro
      Broward, and Metro Miami-Dade

Another impact from this storm that could materialize is urban flooding
from heavy rainfall across the east coast, where the Weather Prediction
Center has placed under a Marginal Risk of Excessive Rainfall through
tomorrow morning. Current concerns for the heaviest rainfall are over
Palm Beach, where experimental PQPF values depict 4 to 5 inches of
rainfall, with locally higher amounts possible.

Hazardous marine and beach conditions are also possible as the storm
crosses through the region. A High Risk of Rip currents continues for
all South Florida Atlantic beaches, with the continuation of a High
Surf Advisory for the Palm Beach and Broward Coastlines. Furthermore, a
Coastal Flood Advisory remains in place for Palm Beach, with Coastal
Flood Statements for Broward and Miami-Dade Counties.

As Tropical Storm Isaias continues to trek towards the Sunshine State,
we continue to diligently monitor the latest forecast track, motion,
and intensity as one small shift in the track could dramatically change
the overall impacts, even this close to the peninsula. Be sure to
follow the Hurricane Local Statements through the day. For more
information visit www.nhc.nooa.gov or
www.weather.gov/srh/tropical?office=mfl#hti

On Sunday, Isaias should pull towards the northeast, gradually allowing
winds to diminsh from south to north as the system departs from the
region through the evening. Lingering tropical moisture will aid in
keeping rain chances to remain elevated across South Florida.

Long Term (Monday through Friday)...

South to southeasterly low-level flow will remain in place across the
area in the wake of Isaias, which will aid in lofting rich, tropical
moisture northward from the western Caribbean. Therefore, enhanced
shower and thunderstorm chances remain in the forecast through the
extended period. Due to the anticipation of heavy rainfall and possible
flooding from Isaias, we may face hydro concerns throughout portions of
the extended period. In fact, the latest Day 3 ERO from WPC places a
good chunk of South Florida in a Marginal Risk for excessive rainfall.
Otherwise, hazards associated with typical summertime, afternoon
convection will resume, which include gusty winds and frequent
lightning. Temperatures look to remain close to normal.

Marine...
Hazardous marine conditions will exist across local waters
as Tropical Storm Isaias crosses through the region today and Sunday.
Tropical storm conditions likely across the Atlantic, Lake
Okeechobee, and Biscayne Bay waters, with hurricane conditions
possible for the Atlantic. At this time, the Gulf waters have a
lower probability of tropical storm force winds, but NOT impossible
through tonight. With that said, SCEC conditions are in place for
all South Florida Gulf waters. Needless to say it's crucial to stay
up to date with the latest forecast on Tropical Storm Isaias. Conditions
should begin to improve late Sunday as Isaias departs northward from
the area, with back to better boating conditions early next week.

Aviation...
With Tropical Storm Isaias, approaching, and the exact track and
timing still in question, it is probable the TAFs will need to be
amended multiple times today. The outer bands are moving in. It is
possible the system slows more than anticipated and a slightly
different track, which could allow degraded conditions to persist
into Sunday. IFR due to low cigs, strong wind, and low VSBY are
possible through tomorrow, mid-day.

Beach Forecast...
Winds and swells will gradually increase today as Tropical Storm
Isaias nears the South Florida coastline, resulting in a high risk
of rip currents all the Atlantic beaches through at least Sunday
night. Also, a High Surf Advisory is in effect for the Palm Beach
and Broward Coastlines.
&&

.Preliminary Point Temps/PoPs...
West Palm Beach  77  90  77  91 /  80  80  70  80
Fort Lauderdale  78  89  79  90 /  70  80  70  80
Miami            78  90  79  91 /  60  70  60  70
Naples           77  90  78  91 /  50  70  60  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ067-071-072-074-172-173.

     Hurricane Warning for FLZ068-168.

     High Rip Current Risk through Sunday evening for FLZ168-172-173.

     High Surf Advisory until 8 PM EDT Sunday for FLZ168-172-173.

     Coastal Flood Advisory until 8 PM EDT Sunday for FLZ168.

AM...Tropical Storm Warning for AMZ610-630.

     Hurricane Warning for AMZ650-651-670-671.

GM...None.
&&

Short Term/Long Term/Marine/Beach...03/Fell
Aviation...28/Frye
Hazardous weather outlook, Aug 1, 5:10 PM EDT, 4 hours 32 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
510 PM EDT Sat Aug 1 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
021015-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
510 PM EDT Sat Aug 1 2020

...Hurricane and Tropical Storm Warnings...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

See weather.gov/srh/tropical?office=mfl#hti

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

See weather.gov/srh/tropical?office=mfl#hti

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

FELL

In the hours before

Local storm report, Aug 1, 8:32 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
832 PM EDT SAT AUG 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TROPICAL STORM   3 SW KEY BISCAYNE       25.66N 80.19W
08/01/2020                   AMZ630             FL   MESONET

            A TROPICAL STORM FORCE GUST OF 40 MPH (35
            KNOTS) WAS RECORDED BY MESONET STATION XKBS
            BISCAYNE BAY LIGHT 20 IN ASSOCIATION WITH
            ISAIAS. STATION ELEVATION: 20 FT.

&&

HVN
Local storm report, Aug 1, 8:33 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
833 PM EDT SAT AUG 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TROPICAL STORM   8 SSE KEY BISCAYNE      25.59N 80.10W
08/01/2020                   AMZ651             FL   MESONET

            A TROPICAL STORM FORCE GUST OF 39 MPH (34
            KNOTS) WAS MEASURED BY MESONET STATION FWYF1
            7 SSE KEY BISCAYNE IN ASSOCIATION WITH
            ISAIAS.

&&

HVN
Local storm report, Aug 1, 8:35 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
835 PM EDT SAT AUG 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TROPICAL STORM   5 SSE MIAMI BEACH       25.75N 80.10W
08/01/2020                   AMZ651             FL   MESONET

            A TROPICAL STORM-FORCE WIND GUST OF 39 MPH
            (34 KNOTS) WAS MEASURED BY MESONET STATION
            XGVT GOVERNMENT CUT IN ASSOCIATION WITH A
            STRONG RAIN BAND FROM ISAIAS. STATION
            ELEVATION: 75 FT.

&&

HVN
Local storm report, Aug 1, 8:40 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
840 PM EDT SAT AUG 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TROPICAL STORM   8 SSE KEY BISCAYNE      25.59N  80.10W
08/01/2020                   AMZ651             FL   MESONET

            A TROPICAL STORM-FORCE WIND GUST OF 39 MPH (34 KNTOS)
            WAS MEASURED BY MESOWEST STATION FWYF1 FOWEY ROCKS IN
            ASSOCIATION WITH A RAIN BAND FROM ISAIAS.

&&

EVENT NUMBER MFL2000164

HVN
Special weather statement, Aug 1, 8:44 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Miami FL
844 PM EDT Sat Aug 1 2020

FLZ063-066-067-069-070-020145-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-Glades FL-
844 PM EDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLLIER...HENDRY AND
GLADES COUNTIES UNTIL 945 PM EDT...

* At 844 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Moore Haven to near Big Corkscrew Island. Movement was southwest at
  25 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Naples, Clewiston, Labelle, Moore Haven, Lakeport, Palmdale, Ave
  Maria, Buckhead Ridge, Golden Gate Estates, Montura, Immokalee,
  Belle Meade, Orangetree, Golden Gate, East Naples, Lely Resort,
  Hendry Correctional, Port La Belle, Brighton Seminole Reservation
  and Devils Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8185 2632 8166 2642 8166 2642 8156
      2703 8156 2703 8127 2712 8127 2712 8117
      2721 8117 2721 8094 2714 8087 2720 8082
      2713 8079 2700 8087 2695 8100 2689 8100
      2680 8083 2623 8106 2598 8179 2615 8185
TIME...MOT...LOC 0044Z 051DEG 22KT 2677 8109 2636 8151

HVN
Special weather statement, Aug 1, 9:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
942 PM EDT Sat Aug 1 2020

FLZ073-074-173-020230-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
942 PM EDT Sat Aug 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
1030 PM EDT...

* At 942 PM EDT, National Weather Service meteorologists were
  tracking a gusty shower over West Little River, or near Hialeah,
  moving southwest at 40 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  shower.

* Locations impacted include...
  Miami, Hialeah, Miami Beach, Homestead, Coral Gables, South Miami,
  The Redland, Kendall, Miami Gardens, North Miami, Doral, Miami
  Lakes, Hialeah Gardens, Pinecrest, Opa-Locka, Miami Springs,
  Sweetwater, Miami Shores, North Bay Village and West Miami.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2595 8025 2583 8012 2546 8039 2566 8069
TIME...MOT...LOC 0142Z 050DEG 34KT 2585 8024

HVN

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:44 PM EDTSpecial Weather StatementMFLCollier, Glades, Hendry61 min
Aug 1, 10:21 PM EDTSpecial Weather StatementMFLMiami-Dade39 min
Aug 1, 10:31 PM EDTSpecial Weather StatementMFLBroward, Palm Beach44 min
Aug 2, 5:30 AM EDTSmall Craft AdvisoryMFL33 hr
Aug 2, 7:59 PM EDTSpecial Weather StatementMFLMiami-Dade46 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.